Arkansas, 2004Damaging Wind in Arkansas, June 2, 2004
June 2, 2004 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 2, 2:53 PM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 2, 2:53 PM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT WED JUN 2 2004
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
OVERALL CONVECTIVE TRENDS ACROSS THE CWA HAVE INCREASED DURING PAST
60 MINUTES. INSTABILITY ANALYSIS INDICATES CAPE VALUES ABOVE 3500
J/KG ACROSS MUCH OF THE FORECAST AREA. AREAS PROFILERS REVEAL VERY
FAVORABLE SHEAR PROFILES TO SUPPORT ORGANIZED CELLS. OVERALL
ACTIVITY HAS BEEN ELEVATED SO FAR. HAVE ORIENTED FORECASTS TO
ACCOUNT FOR NEAR TERM CONVECTIVE TRENDS.
OVERALL FOCUS FOR MAXIMUM CONVECTIVE POTENTIAL IS EXPECTED TO SHIFT
TO THE WEST DURING THE REST OF THE SHORT TERM PERIODS. HOWEVER...
CONVECTIVELY INDUCED BOUNDARIES IN THE VICINITY MAY STILL FOCUS
WIDELY SCATTERED CONVECTION DURING THE SHORT TERM.
&&
.LONG TERM...SATURDAY THROUGH TUESDAY
LOW CONFIDENCE IN LONG TERM MODELS...AS GFS DEVELOPING DEEP TROUGH
OFF THE PACIFIC NORTHWEST. ENSEMBLE MEANS NOT SHOWING THIS
DEVELOPMENT...AND GOING TOWARD A MORE SOUTHWEST FLOW. AS
SUCH...TRENDED POPS BACK TO SLIGHT CHANCES FOR THE UPCOMING WEEKEND.
ALSO RAISED TEMPS A COUPLE OF DEGREES DUE TO SOUTHERLY FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 65 84 62 84 / 30 10 10 10
HARRISON AR 57 80 57 81 / 40 10 10 10
HOT SPRINGS AR 65 84 63 84 / 50 20 20 10
PINE BLUFF AR 66 84 63 85 / 30 20 20 10
MOUNTAIN HOME AR 57 79 56 81 / 30 10 10 10
MONTICELLO AR 66 85 64 86 / 30 20 20 10
SEARCY AR 64 82 60 83 / 30 10 10 10
MOUNT IDA AR 64 84 64 85 / 60 20 20 10
RUSSELLVILLE AR 62 82 63 83 / 50 10 20 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
55/58
Hazardous weather outlook, Jun 2, 11:50 AM CST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1250 PM CDT WED JUN 2 2004
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1250 PM CDT WED JUN 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.
A SLOW MOVING COLD FRONT...LOCATED IN EXTREME NORTHERN
ARKANSAS...WILL MOVE SOUTH THIS AFTERNOON INTO CENTRAL ARKANSAS.
WARM AND UNSTABLE AIR IS PRESENT ACROSS THE NATURAL STATE...AND THIS
WILL INTERACT WITH THE COOL AIR BEHIND THE FRONT. SHOWERS AND
THUNDERSTORMS WILL DEVELOP CLOSE TO THE FRONTAL BOUNDARY...WITH
SEVERE STORMS A POSSIBILITY DUE TO THE UNSTABLE AIR. LARGE
HAIL WILL BE THE MAIN SEVERE WEATHER CONCERN...WITH DAMAGING WINDS
AS WELL. WHILE MUCH OF THE ACTIVITY THIS AFTERNOON WILL BE IN THE
NORTHERN AND CENTRAL SECTIONS OF THE STATE...STORMS COULD DEVELOP IN
THE SOUTH...BUT WILL BE MORE ISOLATED IN NATURE.
ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP THIS EVENING
IN THE RED RIVER VALLEY. THIS COMPLEX WILL MOVE SOUTHEAST THROUGH
TEXAS AND LOUISIANA. HOWEVER...THERE IS A POSSIBILITY IT COULD
AFFECT SOME AREAS OF THE SOUTH. IF THESE THUNDERSTORMS REACH
SOUTHERN ARKANSAS...LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STALLED FRONTAL SYSTEMS OR OTHER THUNDERSTORM BOUNDARIES ARE EXPECTED
TO BE IN AND AROUND ARKANSAS THROUGH THE UPCOMING WEEKEND. A FEW
UPPER LEVEL LOWS WILL MOVE THROUGH THE AREA. THERE WILL BE CHANCES
OF SHOWERS AND THUNDERSTORMS AT TIMES...WITH ISOLATED SEVERE
THUNDERSTORMS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS.
IN ADDITION...THUNDERSTORMS DEVELOPING ALONG ONE OF THE BOUNDARIES
IN THE AREA COULD MOVE ACROSS THE SAME AREAS RESULTING IN LOCALLY
HEAVY TO EXCESSIVE RAINS AND FLASH FLOODING. THE CHANCE OF THIS
WILL BE ENHANCED AT NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING IN SOUTHERN
ARKANSAS AND AGAIN THIS AFTERNOON AND EVENING...MAINLY IN SOUTHERN
ARKANSAS.
58
In the hours before
Special weather statement, Jun 2, 4:36 PM CST, 1 hour 54 minutes before
ARZ003>007-012>016-021>024-030>033-037>046-052>054-022330-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
536 PM CDT WED JUN 2 2004
SEVERE THUNDERSTORM WATCH 379 THAT WAS IN EFFECT FOR...CLARK...
FULTON...BOONE...SHARP...INDEPENDENCE...SEARCY...PIKE...HOT SPRING...
POLK...MONTGOMERY...GARLAND...SALINE...PULASKI...LONOKE...PRAIRIE...
SCOTT...PERRY...YELL...FAULKNER...LOGAN...NEWTON...STONE...CONWAY...
WHITE...CLEBURNE...POPE...JOHNSON...MARION...BAXTER...VAN BUREN AND
IZARD COUNTIES... HAS BEEN CANCELLED.
Local storm report, Jun 2, 5:01 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
601 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 11 N WALDRON 35.06N 94.09W
06/02/2004 1.00 INCH SCOTT AR TRAINED SPOTTER
0535 PM HAIL CALICO ROCK 36.13N 92.13W
06/02/2004 1.00 INCH IZARD AR LAW ENFORCEMENT
&&
22Local storm report, Jun 2, 5:21 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
621 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG MENA 34.58N 94.24W
06/02/2004 POLK AR LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN. SOME TREES ON HOUSES. POWER
LINES DOWN WITH POWER OUT IN SEVERAL AREAS.
0620 PM HAIL IDA 35.57N 91.93W
06/02/2004 1.75 INCH CLEBURNE AR LAW ENFORCEMENT
&&
22Local storm report, Jun 2, 5:39 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
639 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG MOUNT IDA 34.55N 93.63W
06/02/2004 MONTGOMERY AR EMERGENCY MNGR
TREES AND POWER LINES DOWN. TREES BLOCKING U.S. HIGHWAY
270 AT FAIRGROUNDS ROAD.
&&
22Local storm report, Jun 2, 6:16 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
716 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG MURFREESBORO 34.06N 93.69W
06/02/2004 PIKE AR LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN. POWER LINES DOWN.
0655 PM HAIL STEPROCK 35.43N 91.69W
06/02/2004 1.00 INCH WHITE AR LAW ENFORCEMENT
&&
22Local storm report, Jun 2, 6:20 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
720 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 3 N BALD KNOB 35.35N 91.57W
06/02/2004 0.75 INCH WHITE AR LAW ENFORCEMENT
0718 PM TSTM WND DMG BISMARCK 34.32N 93.17W
06/02/2004 HOT SPRING AR TRAINED SPOTTER
TREES DOWN.
&&
22Thunderstorm Wind, Garland
- When
- June 2, 6:30 PM CST
- Where
- Garland County, Hot Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.500, -93.050
Wind gusts were estimated around 60 mph with large tree limbs downed. Numerous smaller trees limbs were over roads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, June 2, 20043 injured · $4.6 million · 2.5 in hail · 72 events
- Hail and Damaging Winds in Oklahoma, June 2, 2004$325,000 · 2 in hail · 91 events
- Hail and Damaging Winds in Texas, June 2, 2004$1.4 million · 2.75 in hail · 10 events
- Tornado and Hail in Texas, June 2, 2004$730,000 · F0 · 15 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $300,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 55 kt wind · 1 event
- Damaging Wind in Arkansas, June 2, 2004$500,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 60 kt wind · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 2 to 3, 2004$285,000 · 70 kt wind · 10 events
- Hail and Damaging Winds in Texas, June 2, 2004$30,000 · 2.75 in hail · 41 events
- Damaging Winds in Texas, June 2, 2004$155,000 · 50 kt wind · 3 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $60,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406293.